Hail, Scioto
- When
- April 30, 12:53 PM EST to 12:58 PM EST
- Where
- Scioto County, 1 mi SE of Wheelersburg
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -82.817
10 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 30, 9:50 AM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1050 AM EDT WED APR 30 2003 HAVE ADJUSTED WINDS TODAY AND WILL NOT CHANGE MUCH ELSE ASIDE FROM A POSSIBLE BUMP IN HIGH TEMPS OVER THE SOUTHWEST. SKY COVER FROM MODEL RH FIELDS WOULD SUGGEST HIGH CLOUDS FOR A GOOD PORTION OF THE DAY AND SOME SC AT DIFFERENT LEVELS DURING THE MORNING AND AFTERNOON. WMFNT CURRENTLY OVER OHIO RIVER IS PROGGED TO MOVE N OF FCST AREA TODAY AND MOST ACTIVITY SHOULD REMAIN ALONG OR N OF THIS FRONT. HOWEVER, A NOTICEABLE VORT ON SATELLITE IMAGERY SEEMS TO BE HANDLED FAIRLY WELL WITH THE MODELS AND THEY INDICATE THAT IT WILL MOVE ENE TOWARDS THE SCIOTO RIVER VALLEY THIS AFTERNOON. SHOWER ACTIVITY SEEMS TO BE OCCURRING UNDERNEATH THE VORT EARLY TODAY THOUGH MOST OF THIS DOESNT APPEAR TO BE REACHING THE GROUND. ADD A LITTLE DAYTIME HEATING AND I THINK THAT ILL BE BUMPING THE POPS OVER SRN FCST AREA TO 50 AND MENTION SCATTERED SHOWERS AND THUNDERSTORMS VS THE CHANCE WORDING WE CURRENTLY HAVE IN THERE. WITH THIS THINKING, WILL NOT BUMP HIGH TEMPS BY THAT MUCH AND LEAVE CURRENT UPPER 70S/AROUND 80 IN ZONES. ISC GRIDDS UPDATED BY TOP OF THE HOUR AND ZONES OUT SHORTLY AFTERWARDS. ILN...NONE. FRANKS
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 507 AM EDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL MOVE NORTH ACROSS THE REGION TODAY. DAYTIME HEATING WILL CAUSE THE ATMOSPHERE TO DESTABILIZE...AND THUNDERSTORMS ARE EXPCTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY AFTER BRIEFLY LIFTING NORTH INTO LOWER MICHIGAN TONIGHT...THE FRONTAL BOUNDARY WILL DROP BACK TO THE SOUTH ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL REDEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY AS THE FRONT SLOWLY SAGS ACROSS THE REGION. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RYAN
The Charleston,WV radar (KRLX), 105 km away, was scanning. The volume nearest the first event began at 17:55 UTC.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and large limbs were downed in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348463, 5348453, 5348454, 5348455, 5348456, 5348457, 5348462, 5348458, 5348459, 5348460, 5348461.